MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE1; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE1; HIP STEM CEMENTLESS
Model Number 01.18.231
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director.Intraoperative or immediate postoperative femoral calcar fracture detected few days after primary surgery in a (b)(6) year old woman.Intraoperative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on bone morphology and mechanical properties.Also, during rehabilitation period, a sudden movement on a weakened bone due to normal femoral preparation may favour the occurrence of early fracture.The cause of this event cannot be determined however, there is no reason to suspect a faulty device.Batch review performed on 04 november 2021.Lot 1900042: (b)(4) items manufactured and released on 17-apr-2019.Expiration date: 2024-mar-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without similar reported event.
 
Event or Problem Description
About 1 week after the primary surgery, the surgeon noticed on the x-ray that a greater trochanteric fracture is visible, and performed osteosynthesis using a plate and wire.The surgery was completed successfully.The cause of the fracture is unknown, but it may have occurred during external rotation of the femur or when using a starter reamer or rasp.The bone quality was not good.

Brand Name
AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE1
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12852043
Report Number3005180920-2021-00911
Device Sequence Number4265555
Product Code LZO
UDI-Device Identifier07630030804564
UDI-Public07630030804564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model Number01.18.231
Device Catalogue Number01.18.231
Device Lot Number1900042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian